(Closed) How to better manage the side effects of antibiotics?

posted 5 years ago in The Lounge
Post # 2
Member
3184 posts
Sugar bee
  • Wedding: August 2019

View original reply
moonbeams:  WATER!! As someone who just had a kidney infection last week my doctor told me to take cranberry pills and to drink 100% cranberry juice to speed up recovery. Avoid baths take showers instead. Stay away from caffeine. It doesn’t sound like antibiotics side effects. That just sounds like a kidney infection pain. When I was on them last week I got headaches, nausea and dizziness as side effects. But I’m not q doctor. You should really contact your doctor.

Post # 3
Member
1904 posts
Buzzing bee
  • Wedding: April 2016

View original reply
moonbeams:  this doesn’t sound like a side effect of the antibiotics at all. Did you do a follow up with your PCP to rule out kidney stones? The pain is not normal, a kidney infection can be serious. You need to see a doctor for further testing, not urgent care.

Post # 4
Member
4810 posts
Honey bee
  • Wedding: June 2014

View original reply
moonbeams:   Probiotics!  I use Culturelle.  

Post # 5
Member
588 posts
Busy bee

Agreed that those don’t sound like any antibiotic side effects that I know of. They sound a lot like a bladder/kidney problem….you should get back to your dr. Antibiotic side effects are like, naseau, constipation, diherria. I’ve never heard of cipro doing anything like that

Post # 6
Member
3184 posts
Sugar bee
  • Wedding: August 2019

View original reply
moonbeams:  you really need to drink water with a uti. I have th m quite frequently and you need to drunk lits of water it probably hurts because that’s when the antibiotics stop working. Please, please, please go to the doctor 🙂 feel better bee

Post # 7
Member
64 posts
Worker bee
  • Wedding: December 2014

These are the symptoms my DH has whenever he has a kidney stone. It starts off like that then gets progressively worse over the course of a few days. I’d go back to the doctor if I were you and ask to be tested for kidney stones. They will do a CT scan or MRI. Good luck. 

Post # 8
Member
4275 posts
Honey bee
  • Wedding: August 2012

The side/back pain is also a symptom of your kidney infection, so it could be that either a) your antibiotics are wearing off or b)they aren’t working to figh tyour infection. The stomach pain is likely from taking the pills on an empty stomach, or not drinking enough. PPs are right that you should be drinking a ton right now.

You also should go see a Dr instead of asking for health advice on WB. A kidney infection can be really serious. If the meds aren’t working you need to do somehting about it.

Post # 9
Member
3680 posts
Sugar bee
  • Wedding: August 2013

Call your doctor. Enough weirdo armchair-physicians came out of the woodwork on your last thread. 

Post # 10
Member
2675 posts
Sugar bee
  • Wedding: September 2014

I had a friend who wound up spending almost a week in the ICU due to an extremely advanced, life threatening kidney infection. At the point where she sought medical treatment, her only symptom was back pain. YOU NEED TO CALL YOUR DOCTOR

Post # 11
Member
2375 posts
Buzzing bee
  • Wedding: June 2014

Call your doctor, and read the piece of paper they gave you at discharge, that said to take the antibiotics with food, and to DRINK WATER. 

Post # 12
Member
1344 posts
Bumble bee

Whatever you do, don’t stop taking the antibiotics. 

 

Post # 13
Member
7548 posts
Bumble Beekeeper
  • Wedding: October 2014

Your backache is your kidneys. They get more achey in the evening becasue they’ve had no fluids all day! And your stomach ache is from taking antibiotics on an empty stomach. Eat something with your pills, take the first dose first thing in the morning, drink lots of water all day long and don’t expect to feel better overnight. Kidney infections are serious and they take some time to clear up.

Post # 14
Member
9081 posts
Buzzing Beekeeper

View original reply
moonbeams:  Pain is not a side effect of antibiotics. I’m concerned about where you’re getting your medical information. This is 2 misunderstandings that could have really serious consequences (the antibiotic resistance one, and now mistaking what’s likely a symptom of your infection for a side-effect of medication). Do you have a doctor you trust who can explain bacterial infections and antibiotics? Is your mom or dad in the picture, or anyone older that you can trust with medical questions? People die from UTIs. Not to freak you out, but this is something you should try to learn about. Please call your doctor’s office to ask about the pain.

The topic ‘How to better manage the side effects of antibiotics?’ is closed to new replies.

Find Amazing Vendors